North Dakota, 2006

Tornado in North Dakota, June 23, 2006

June 23, 2006 · NWS BIS · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 23, 1:00 AM CST, 11 hours 52 minutes earlier.

Area forecast discussion, Jun 23, 1:00 AM CST, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
200 AM CDT FRI JUN 23 2006

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
MAIN FORECAST HIGHLIGHTS IN THE SHORT TERM WILL BE POSSIBILITY OF
CONVECTION TODAY THROUGH SATURDAY.

CURRENTLY...WEAK SHORTWAVE ENERGY MOVING ALONG NORTHWESTERLY FLOW
ALOFT AND SURFACE LOW PRESSURE OVER EASTERN MONTANA PRODUCING
SCATTERED SHOWERS AND A FEW THUNDERSTORMS THIS MORNING. ACTIVITY WAS
OVER WESTERN ND AND SPREADING EASTERLY.

WEAK SHORTWAVE ENERGY WILL CONTINUE TO MOVE THROUGH THE FORECAST
AREA TODAY THROUGH SATURDAY...PRODUCING AREAS OF SHOWERS AND
THUNDERSTORMS. FOR TODAY...WEAK SURFACE LOW PRESSURE OVER EASTERN
MONTANA WILL SLIDE SOUTHEAST INTO THE CENTRAL PLAINS. GOOD
INSTABILITY ACROSS THE REGION COMBINED WITH VORT ENERGY ALOFT WILL
BRING A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND
TONIGHT. ANY STRONG STORMS SHOULD BE CONFINED TO THE FAR SOUTHERN
COUNTIES OF THE CWA WHERE THE BEST LIFT IS LOCATED. INSTABILITY AND
UPPER LEVEL DISTURBANCES CONTINUES INTO SATURDAY MORNING AND
AFTERNOON BRINGING A CONTINUED CHANCE OF PRECIPITATION. BY SATURDAY
NIGHT AND INTO SUNDAY...SURFACE HIGH PRESSURE WILL MOVE OVER THE
NORTHERN PLAINS BRINGING DRY AND SEASONABLE WEATHER.

NOT ANTICIPATING FIRE WEATHER CONCERNS THIS WEEKEND WITH
TEMPERATURES AT OR SLIGHTLY BELOW SEASONAL...AND WINDS MAINLY ON THE
LIGHT SIDE. ALTHOUGH FUELS OVER SOUTH CENTRAL NORTH DAKOTA CONTINUE
TO BE VERY DRY.

.LONG TERM...MONDAY THROUGH FRIDAY NIGHT...
GFS HAS GONE A BIT ANOMALOUS ALL OF A SUDDEN BY PUSHING A HUDSON
BAY LOW DOWN OVER THE WESTERN GREAT LAKES NEXT MID WEEK. THIS WOULD
COOL TEMPERATURES AND INCREASE CHANCES OF THUNDERSHOWERS. CURRENT
ECMWF DOES NOT SUPPORT THIS...AND NEITHER DOES THE UK MET. SO I WILL
KEEP IT WARM AND DRY FOR THE TIME BEING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NH/RSL
Hazardous weather outlook, Jun 23, 2:48 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
348 AM CDT FRI JUN 23 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240900-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
348 AM CDT FRI JUN 23 2006 /248 AM MDT FRI JUN 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Rolette

When
June 23, 12:52 PM CST to 1:05 PM CST
Where
Rolette County, 1 mi S of Rolla
Rating
F0
Path length
4 mi
Path width
25 yd
Reported by
LAW ENFORCEMENT
Coordinates
48.833, -99.600

Tornado tracked by Rolette County Sheriff. No structures impacted and no damage. Tornado crossed from Rolette County (NWS Bismarck) into Towner County (NWS Grand Forks). See Tornado entry for Towner County 1305 to 1310 06/23/06 from National Weather Service Grand Forks, North Dakota.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyThe tornado archive for North Dakota, 2006Warnings in North Dakota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511751.